×

Dynamics of a particle under the gravitational potential of a massive annulus: properties and equilibrium description. (English) Zbl 1266.70039

Summary: This paper studies the main features of the dynamics around a massive annular disk. The first part addresses the difficulties finding an appropriated expression of the gravitational potential of a massive disk, which will be used to define the differential equations of motion of our dynamical system. The second part describes the main features of the dynamics with special attention to equilibrium of the system.

MSC:

70K42 Equilibria and periodic trajectories for nonlinear problems in mechanics
70M20 Orbital mechanics
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Alberti A., Vidal C.: Dynamics of a particle in a gravitational field of a homogeneous annulus disk. Celest. Mech. Dyn. Astron. 98, 75–93 (2007) · Zbl 1330.70071
[2] Arribas M., Elipe A.: Bifurcations and equilibria in the extended N-body ring problem. Mech. Res. Commun. 31, 1–8 (2004) · Zbl 1073.70010
[3] Arribas M., Elipe A., Kalvouridis T., Palacios M.: Homographic solutions in the planar n + 1 body problem with quasi-homogeneous potentials. Celest. Mech. Dyn. Astron. 99, 1–12 (2007) · Zbl 1162.70314
[4] Arribas M., Elipe A., Palacios M.: Linear stability of ring systems with generalized central forces. Astron. Astrophys. 489, 819–824 (2008)
[5] Broucke R.A., Elipe A.: The dynamics of orbits in a potential field of a solid circular ring. Regul. Chaotic Dyn. 10, 129–143 (2005) · Zbl 1128.70308
[6] Bulirsch R.: Numerical calculation of elliptic integrals and elliptic functions. Numer. Math. 7, 78–90 (1965) · Zbl 0133.08702
[7] Byrd P.F., Friedman M.D.: Handbook of elliptic integrals for engineers and scientists. Springer, New York (1971) · Zbl 0213.16602
[8] Carlson B.C.: Computing elliptic integrals by duplication. Numer. Math. 33, 1–16 (1979) · Zbl 0438.65029
[9] Elipe A., Arribas M., Kalvouridis T.J.: Periodic solutions in the planar (n + 1) ring problem with oblateness. J. Guid. Control Dyn. 30, 1640–1648 (2007)
[10] Elipe A., Tresaco E., Riaguas A.: Gravitational potential of a massive disk. Adv. Astronaut. Sci. 134, 843–860 (2009) · Zbl 1218.37033
[11] Fukushima T.: Fast computation of Jacobian elliptic functions and incomplete elliptic integrals for constant values of elliptic parameter and elliptic characteristic. Celest. Mech. Dyn. Astron. 105, 245–260 (2009) · Zbl 1223.70004
[12] Fukushima T.: Fast computation of incomplete elliptic integral of first kind by half argument transformation. Numer. Math. 116, 687–719 (2010a) · Zbl 1201.65035
[13] Fukushima T.: Precise computation of acceleration due to uniform ring or disk. Celest. Mech. Dyn. Astron. 108, 339–356 (2010b) · Zbl 1223.70040
[14] Kalvouridis T.J.: Periodic solutions in the ring problem. Astrophys. Space Sci. 266, 467–494 (1999) · Zbl 0988.70010
[15] Kellogg O.D.: Foundations of potential theory. Dover publications, New York (1929) · JFM 55.0282.01
[16] Kondratyev B.P, Antonov V.A.: On the oscillations and the stability of a uniformly rotating gaseous gravitating disc, including viscosity and heat exchange. Mon. Notice Royal Astron. Soc. 304, 759–766 (1999)
[17] Kondratyev, B.P.: Potential theory and figures of equilibrium (in Russian). Regular and Chaotic Dynamic Press, Moscow-Izhevsk, The Institute of Computer Science (2003)
[18] Kondratyev B.P.: The potential theory New methods and problems with solutions (in Russian). Mir., Moscow (2007)
[19] Krough F.T., Ng E.W., Snyder W.V.: The gravitational field of a disk. Celest. Mech. 26, 395–405 (1982) · Zbl 0486.70006
[20] Lass H., Blitzer L.: The gravitational potential due to uniform disks and rings. Celest. Mech. 30, 225–228 (1983) · Zbl 0561.70005
[21] MacMilan, W.D.: The theory of the potential. Reprint. [Originally published: McGraw-Hill, New York (1930)]. MacMilan’s Theoretical Mechanics. Dover publications, New York (1958)
[22] Maxwell J.: On the stability of motions of saturn’s rings. Macmillan and Cia., Cambridge (1859)
[23] Scheeres, D.J.: On symmetric central configurations with application to the satellite motion about rings. Ph.D. Thesis, University of Michigan (1992)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.